MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a longitudinal tear 8mm long starting from the distal end of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the failure to inflate the balloon due to the longitudinal tear.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that inflation failure occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during inflation, the balloon was able to be inflated but failed to dilate in lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed balloon torn longitudinal.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9125559
Report Number2134265-2019-11311
Device Sequence Number2820062
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023349614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1